Website Navigation:
Home >
Journal of Research (Science)

Email Address: jrscience@bzu.edu.pk


<< JRScience Home     Volume 15 No.3   December 2004     << Back to Volume Home

NUMERICAL SOLUTION OF FLUID FLOW AND HEAT TRANSFER IN THE FINNED DOUBLE PIPE

N. A. Mir, K. S. Syed and Mazhar Iqbal*

CASPAM, Bahauddin Zakariya University, Multan, Pakistan.

Email: iqbalmazhar107@yahoo.com

Abstract: Numerical simulation of the steady, laminar, forced convection heat transfer in the finned annulus is carried out for the case of fully developed incompressible flow corresponding to thermal boundary condition of uniform heat input per unit axial length with peripherally uniform temperature at any cross section. Boundary fitted curvilinear coordinates are used to overcome the singularities, being presented by the fin tip, in the solution domain. Various heat transfer and fluid flow characteristics are investigated for a range of values of the ratio of radii of inner and outer pipes, fin height and number of fins. The results calculated are in good comparison with the literature results with considerable gain in the computational time.

Keywords: Double pipe, grid generation, heat transfer.